Florida, 2025Hail in Florida, May 24, 2025
May 24, 2025 · NWS TBW · 1 event in 1 county or zone
An upper level disturbance moving across the state atop moist southerly low-level flow enabled the development of thunderstorms that produced severe hail near Lehigh Acres in Lee County.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
An upper level disturbance moving across the state atop moist southerly low-level flow enabled the development of thunderstorms that produced severe hail near Lehigh Acres in Lee County.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tampa Bay, FL wrote its last area forecast discussion before the first event at May 24, 11:56 AM EST, 2 hours 54 minutes earlier.
Area forecast discussion, May 24, 11:56 AM EST, 2 hours 54 minutes before
Area Forecast Discussion
National Weather Service Tampa Bay Ruskin FL
1256 PM EDT Sat May 24 2025
...New DISCUSSION, AVIATION, MARINE, FIRE WEATHER...
.DISCUSSION...
Issued at 1255 PM EDT Sat May 24 2025
Weather pattern remains like a broken record. High pressure at the
surface coupled with ridging aloft will keep temperatures above
average and some heat indices in the triple digits. Afternoon
showers and storms will begin to develop along the sea breeze
boundaries this afternoon, mainly over the interior and south of
I4. Instability mixed with cold mid level temperatures increases
the risk for hail in any storm that develops. With this increased
risk of hail, the SPC has placed areas of south of I4 in a
marginal risk (1 of 5) for severe thunderstorms this afternoon.
This pattern lingers into next week. However, the risk for hail
and severe storms will begin to diminish as upper level
temperatures begin to warm up. Rain is definitely welcome, given
most of the area is still in severe to extreme drought
conditions.
&&
.AVIATION...
(18Z TAFS)
Issued at 1255 PM EDT Sat May 24 2025
VFR conditions prevail. Light flow turns more onshore in the
afternoon as the sea breeze develops. Some showers and storms
expected later this afternoon especially in the interior and
SWFL.
&&
.MARINE...
Issued at 1255 PM EDT Sat May 24 2025
Winds remain below 10kts for the next few days with an increase each
afternoon as the sea breeze develops and pushes onshore.
&&
.FIRE WEATHER...
Issued at 1255 PM EDT Sat May 24 2025
Overall, no major fire weather concerns as moisture continues to
increase. Winds remain light and rain chances increase in the
afternoon along sea breeze boundaries.
&&
.PRELIMINARY POINT TEMPS/POPS...
TPA 77 91 78 93 / 20 60 20 50
FMY 73 93 75 92 / 30 60 30 60
GIF 72 94 73 93 / 30 70 20 70
SRQ 74 90 75 91 / 20 60 30 50
BKV 67 93 68 93 / 10 60 20 50
SPG 77 90 78 90 / 20 50 30 40
&&
.TBW WATCHES/WARNINGS/ADVISORIES...
FL...None.
Gulf waters...None.
&&
DISCUSSION/AVIATION/MARINE/FIRE WEATHER...Pearce
DECISION SUPPORT...Carlisle
In the hours before
Special weather statement, May 24, 1:43 PM EST, 1 hour 7 minutes before
Special Weather Statement
National Weather Service Tampa Bay Area Ruskin FL
243 PM EDT Sat May 24 2025
FLZ265-241915-
Inland Lee FL-
243 PM EDT Sat May 24 2025
...A STRONG THUNDERSTORM WILL IMPACT EASTERN LEE COUNTY THROUGH 315
PM EDT...
At 242 PM EDT, Doppler radar was tracking a strong thunderstorm near
Lehigh Acres, moving north at 10 mph.
HAZARD...Wind gusts up to 50 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Fort Myers Shores, Olga, Lehigh Acres, Gateway, Alva, Buckingham,
Charleston Park, North Fort Myers, and Fort Myers.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 2672 8182 2677 8165 2677 8156 2642 8156
2642 8166 2636 8166
TIME...MOT...LOC 1842Z 162DEG 19KT 2652 8159
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH
TBWSpecial weather statement, May 24, 2:12 PM EST, 38 minutes before
Special Weather Statement
National Weather Service Tampa Bay Area Ruskin FL
312 PM EDT Sat May 24 2025
FLZ265-241945-
Inland Lee FL-
312 PM EDT Sat May 24 2025
...A STRONG THUNDERSTORM WILL IMPACT NORTHEASTERN LEE COUNTY THROUGH
345 PM EDT...
At 311 PM EDT, Doppler radar was tracking a strong thunderstorm near
Lehigh Acres, moving north at 10 mph.
HAZARD...Wind gusts up to 50 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Alva, Olga, Lehigh Acres, Charleston Park, and Buckingham.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 2670 8175 2674 8157 2648 8156 2646 8164
TIME...MOT...LOC 1911Z 166DEG 10KT 2656 8157
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH
TBWHail, Lee
- When
- May 24, 2:50 PM EST
- Where
- Lee County, 4.19 mi S of Alva
- Measured
- 1 in hail
- Reported by
- Broadcast Media
- Coordinates
- 26.660, -81.600
Broadcast media relayed public video of hailstones approximately 1 inch in diameter falling at residence near 15th Street and Joel Boulevard.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Hail and Damaging Winds in Oklahoma, May 24, 2025$231,000 · 2.75 in hail · 35 events
- Hail and Damaging Winds in Texas, May 24, 2025$90,000 · 1 in hail · 10 events
- Hail and Damaging Winds in Mississippi, May 24, 2025$30,000 · 1.25 in hail · 27 events
- Flash Flood and Hail in Alabama, May 24 to 27, 20251 in hail · 24 events
- Lightning Strike in Alabama, May 24, 20251 injured · $2,000 · 1 event
- Hail and Damaging Winds in Florida, May 24, 20251.75 in hail · 8 events
- Flash Flooding and Hail in Arkansas, May 24 to 25, 20251.25 in hail · 7 events
- Hail and Damaging Winds in Kansas, May 24 to 25, 20251 in hail · 6 events
- Damaging Winds in Louisiana, May 24, 202560 kt wind · 5 events
- Damaging Winds and Strong Wind in Texas, May 24, 202558 kt wind · 5 events
- Hail in Colorado, May 24, 20252 in hail · 4 events
- Hail in Colorado, May 24, 20251.25 in hail · 4 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1267944.